Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2005, 10:22 PM EDT for Roane County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 10:22 PM EDT (02:22 UTC)
- Expired
- Jun 14, 2005, 10:53 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:00 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 14, 7:00 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 700 PM EDT TUE JUN 14 2005 .DISCUSSION...STRONG RADIATIONAL HEATING EARLIER THIS AFTERNOON COMBINED WITH LOW LEVEL MOISTURE HAS ALLOW THE AIR MASS TO BECOME MODERATELY UNSTABLE THIS EVENING. RADAR INDICATES A LINE OF THUNDERSTORMS...KICKED OFF FROM AN APPROACHING COLD FRONT...HAS MOVED INTO THE NORTHERN PORTION OF THE MRX CWA. THE STRONGEST OF THESE STORMS HAS THE POTENTIAL OF SMALL HAIL AND STRONG GUSTY WINDS. THE STORMS SHOULD WEAK WITH SUNSET. THE FRONT SHOULD MOVE THROUGH AROUND 06Z TO 09Z TONIGHT. BEHIND THE FRONT...A DRY...MORE STABLE AIR MASS WILL MOVE IN WITH SLIGHTLY COOLER AIR SLOWLY FILTERING IN FOR THURSDAY AND FRIDAY. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE LATE EVENING TO REMOVE EVENING/MIDNIGHT WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 91 64 87 / 40 10 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 89 62 84 / 40 10 10 10 OAK RIDGE, TN 67 89 62 84 / 40 10 10 10 TRI CITIES AIRPORT, TN 65 87 59 79 / 40 10 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Jun 14, 4:50 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 450 AM EDT TUE JUN 14 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 450 AM EDT (350 AM CDT) TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT AND EARLY WEDNESDAY. AHEAD OF THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS. A VERY WARM...HUMID AND UNSTABLE AIRMASS ACROSS THE REGION WILL ALLOW FOR THE POSSIBILITY OF THUNDERSTORMS TO REACH SEVERE LIMITS. THE MAIN THREATS FROM THE STORMS WILL BE STRONG DAMAGING DOWNBURST WINDS...HAIL UP TO THE SIZE OF QUARTERS...DEADLY CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... A RIDGE OF HIGH PRESSURE WILL BUILD IN ACROSS THE REGION THURSDAY PROVIDING FOR PARTLY CLOUDY SKIES AND TRANQUIL WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IF SOME OF THE STORMS REACH SEVERE LIMITS. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
In the hours before
Special weather statement, Jun 14, 6:10 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 610 PM EDT TUE JUN 14 2005 TNZ012-142300- SCOTT TN- 610 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT SCOTT COUNTY THROUGH 7 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS SCOTT COUNTY THROUGH 7 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. DMG
Special weather statement, Jun 14, 6:45 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT TUE JUN 14 2005 TNZ013-142330- CAMPBELL- 645 PM EDT TUE JUN 14 2005 ...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL AFFECT NORTHERN CAMPBELL COUNTY THROUGH 730 PM... STRONG WINDS UP TO 40 MPH WILL BE POSSIBLE ACROSS NORTHERN CAMPBELL COUNTY THROUGH 730 PM AS STRONG THUNDERSTORMS MOVE EAST AROUND 35 MPH. LOCAL HEAVY RAINFALL WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME MINOR FLOODING OF SMALL STREAMS AND STREETS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS WEATHER SITUATION. DMG
Local storm report, Jun 14, 8:51 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG ONEIDA 36.50N 84.51W
06/14/2005 SCOTT TN PUBLIC
TREE DOWN AND CAR MOVED BY WIND IN NORTH ONEIDA. PUBLIC
REPORT.
0745 PM TSTM WND DMG ONEIDA 36.50N 84.51W
06/14/2005 SCOTT TN LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0755 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
06/14/2005 CLAIBORNE TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE HARROGATE AREA.
REPORTED BY A DEPUTY SHERIFF.
0830 PM HAIL LONE MOUNTAIN 36.39N 83.59W
06/14/2005 0.75 INCH CLAIBORNE TN LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL IN LONE MOUNTAIN. REPORTED BY 911
DISPATCH.
&&
MEPLocal storm report, Jun 14, 10:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1009 PM EDT TUE JUN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG S JONESVILLE 36.69N 83.12W
06/14/2005 LEE VA LAW ENFORCEMENT
TREE COMPLETELY BLOCKING ROAD TO FRIENDSHIP HOLLOW IN
SOUTH JONESVILLE. REPORTED BY 911 DISPATCHER.
0840 PM TSTM WND DMG WARTBURG 36.10N 84.59W
06/14/2005 MORGAN TN LAW ENFORCEMENT
FEW TREES DOWN IN A SCHOOL YARD IN WARTBURG. REPORTED BY
SHERIFFS OFFICE.
0845 PM TSTM WND DMG 3 SE WISE 36.95N 82.54W
06/14/2005 WISE VA LAW ENFORCEMENT
FEW TREES DOWN BETWEEN WISE AND COEBURN. REPORTED BY 911
DISPATCHER.
0915 PM TSTM WND DMG 1 E OLIVER SPRINGS 36.04N 84.32W
06/14/2005 ANDERSON TN LAW ENFORCEMENT
TREE DOWN ON RICHARDS DRIVE. REPORTED BY POLICE DEPT.
0915 PM TSTM WND DMG CLINTON 36.09N 84.13W
06/14/2005 ANDERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED
BY SHERIFFS OFFICE.
0920 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
06/14/2005 KNOX TN FIRE DEPT/RESCUE
TREE DOWN ON CUNNINGHAM ROAD. REPORTED BY RURAL METRO.
0930 PM TSTM WND DMG BIG RIDGE STATE PARK 36.26N 83.92W
06/14/2005 UNION TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN BIG RIDGE STATE PARK. REPORTED BY
SHERIFFS OFFICE.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 14, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 50 min |
| Jun 14, 8:28 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 47 min |
| Jun 14, 8:38 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 53 min |
| Jun 14, 8:57 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 33 min |
| Jun 14, 9:08 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 52 min |
| Jun 14, 8:32 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.